Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 98, NWS Atlanta, GA

April 28, 2013Jasper County, Morgan County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 28, 2013, 4:07 PM EDT for Jasper County, Morgan County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2013, 4:07 PM EDT (20:07 UTC)
Expired
Apr 28, 2013, 4:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Jasper County, GA, Morgan County, GA

The radar

The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS52 KFFC 282007
SVRFFC
GAC159-211-282030-
/O.NEW.KFFC.SV.W.0098.130428T2007Z-130428T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT SUN APR 28 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN CENTRAL GEORGIA
  WESTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 17 MILES
  SOUTHWEST OF MADISON...MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FARRAR...REESE AND GODFREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE OCONEE...GET OUT OF THE WATER IMMEDIATELY AND 
MOVE TO SAFE SHELTER INDOORS OR INSIDE A VEHICLE. 
REMEMBER...LIGHTNING CAN STRIKE AS FAR AS 15 MILES FROM THE PARENT 
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON 
THE WATER IN A THUNDERSTORM!

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3344 8352 3342 8353 3337 8372 3344 8378
      3349 8373 3349 8371 3350 8371 3349 8368
      3351 8369 3353 8368 3370 8351 3346 8340
TIME...MOT...LOC 2006Z 244DEG 33KT 3346 8365

$$
1 follow-up statement
463 
WWUS52 KFFC 282021
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT SUN APR 28 2013

GAC159-211-282030-
/O.CON.KFFC.SV.W.0098.000000T0000Z-130428T2030Z/
MORGAN GA-JASPER GA-
421 PM EDT SUN APR 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN JASPER AND SOUTHWESTERN MORGAN COUNTIES...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
FARRAR...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GODFREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3346 8346 3345 8348 3344 8352 3342 8354
      3342 8364 3347 8366 3350 8364 3353 8363
      3362 8349 3347 8341
TIME...MOT...LOC 2021Z 254DEG 22KT 3347 8357

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:29 PM EDT, 38 minutes earlier.

Area forecast discussion, Apr 28, 3:29 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN APR 28 2013

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
THE ACTIVE REGION OF AN APPROACHING UPPER LEVEL TROUGH IS SPARKING
WIDESPREAD CONVECTION ACROSS THE DEEP SOUTH... CURRENTLY STRETCHING
FROM EAST CENTRAL MS...ACROSS AL AND INTO NORTH AND MUCH OF
CENTRAL GA. FLOODING CONTINUES TO BE A MAIN CONCERN ACROSS NORTH
GA AS SHOWERS AND THUNDERSTORMS TRAIN ACROSS AN ALREADY SATURATED
GROUND...WHERE 2 TO 3 INCHES OF RAIN HAS FALLEN AND AN ADDITIONAL
1 TO 2 INCHES IS POSSIBLE. A FLASH FLOOD WARNING HAS ALREADY BEEN
POSTED FOR CHATTOOGA AND FLOYD COUNTIES DUE TO INUNDATED ROADWAYS.
A FLASH FLOOD WATCH WILL CONTINUE FOR MUCH OF NORTH GA THROUGH 8
PM THIS EVENING.

ADDITIONAL CONCERNS ARE INCREASING POTENTIAL FOR ISOLATED SEVERE
STORMS...MAINLY FOR AREAS SOUTH OF ATLANTA AND INTO CENTRAL GA
WHERE DISCRETE THUNDERSTORMS ARE NOTED AHEAD OF THE MAIN RAIN
SHIELD. ONE DISCRETE STORM HAS PRODUCED LARGE HAIL IN THE LA GRANGE
AREA... AND ANOTHER FURTHER EAST IS SHOWING STRONG ROTATION. THE
MAIN CONCERNS FROM DISCRETE CELLS WILL BE LARGE HAIL...DAMAGING
WINDS AND POSSIBLY AN ISOLATED TORNADO THROUGH EARLY EVENING...
ESPECIALLY AS STRONG LOW LEVEL WIND SHEAR CONTINUES TO PRODUCE 300+
HELICITY DURING DAYTIME HEATING.

OTHERWISE... EXPECT THE FLOOD AND SEVERE THREAT TO GREATLY
DIMINISH BY 8-9 PM THIS EVENING AS THE STRONGER UPPER SUPPORT
SLIPS FURTHER EAST AND WE CONTINUE TO LOSS DAYTIME HEATING.

MODELS SHOW THE ASSOCIATED COLD FRONT TO BE SLOW PUSHING ACROSS
THE AREA... SO WILL SHOW A GRADUAL DECREASING OF POPS FROM WEST TO
EAST THROUGH MONDAY AFTERNOON-EARLY EVENING...BEFORE ENDING RAIN
CHANCES ACROSS THE ENTIRE FORECAST AREA BY SOMETIME MONDAY NIGHT.

AS FOR TEMPS... HAVE LEANED TOWARD A MAV AND MET BLEND THROUGH THE
PERIOD WITH SEASONABLE COOLER LOWS SPREADING INTO THE AREA BY
MONDAY NIGHT BEHIND THE COLD FRONT.

39

.LONG TERM /TUESDAY THROUGH SUNDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD AS MODELS
CONTINUE SHOW RAIN CHANCES SPREADING BACK INTO THE AREA BY TUESDAY
AFTERNOON AND CONTINUING THROUGH THE REMAINDER OF THE WORK WEEK.
SEE THE DISCUSSION BELOW FOR FURTHER DETAILS. /39

.PREV LONG TERM DISCUSSION... /ISSUED 456 AM EDT SUN APR 28 2013/

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
GUIDANCE IS OVERALL IN GOOD AGREEMENT WITH MAIN INFLUENCING
FEATURES THROUGHOUT LONG TERM. AS AN UPPER SHORTWAVE EXITS THE
FORECAST AREA MONDAY NIGHT...THE NEXT MAIN FOCUS WILL BE ON THE
DEVELOPMENT OF A WEAK LOW PRESSURE SYSTEM ACROSS THE NORTHERN GULF
BY MIDWEEK. THIS FEATURE LOOKS TO ADVECT SOME GULF AND ATLANTIC
MOISTURE INTO THE AREA STARTING LATE TUESDAY. A STRENGTHENING
RIDGE OF HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL RESULT IN A
HYBRID CAD WEDGE IMPINGING UPON THE AREA FROM THE NORTHEAST BY
WEDNESDAY. THIS SHOULD SERVE TO PRIMARILY LIMIT INSTABILITY IN
NORTHERN PORTIONS OF THE AREA...SO HAVE KEPT HIGHER CHANCE POPS
FOR SHOWERS AND THUNDERSTORMS IN THE SOUTHWEST AND TRENDED LOWER
TOWARD THE NORTHEAST. THIS LOOKS TO BE THE GENERAL PATTERN THROUGH
FRIDAY.

A LARGE UPPER LEVEL CUTOFF LOW IS FORECAST TO LINGER ACROSS THE
CENTRAL CONUS BY THE END OF THE WEEK. THIS LOOKS TO PUSH AN OCCLUDED
FRONT NEAR THE WESTERN PORTION OF THE STATE BY SATURDAY SO HAVE
INCREASED POPS ACCORDINGLY. FOR NOW GUIDANCE IS IN PRETTY GOOD
CONSENSUS WITH TIMING OF THE FRONT...THOUGH ANY SHORTWAVE
PERTURBATIONS ROTATING AROUND THE UPPER TROUGH MAY SERVE TO PROVIDE
ENHANCEMENTS TO THE PRECIP CHANCE.

BAKER

&&

.AVIATION...
18Z UPDATE...
WIDESPREAD CONVECTION IS MOVING ACROSS THE TAF SITES AND THIS TREND
IS EXPECTED TO CONTINUE THRU THE AFTN AND EARLY EVENING HOURS IF NOT
LATER. EXPECT MVFR CIGS TO PREVAIL WITH OCCASIONAL IFR CIGS...
GENERALLY WITHIN CONVECTION. MODELS BEGIN TO PUSH THE MAIN
CONVECTION EAST AND SOUTH OF ATLANTA AREA TAF SITES BY 06-08Z
TONIGHT SO WILL REMOVE PRECIP BY THEN. IFR CIGS WILL LIKELY SETTLE
IN WITH ENDING OF THE -RA AROUND 06Z AND PERSIST THRU 13-14Z MON.
THEN EXPECT A GRADUAL IMPROVEMENT TO VFR BY 16-17Z MON. WINDS WILL
VEER SW BY 20-22Z SUN...THEN WEST BY 12-14Z MON... WITH SPEEDS
GENERALLY 9 KTS OR LESS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CEILINGS AND END OF CONVECTION. MEDIUM TO HIGH
ON OTHER ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  75  54  79 / 100  50  10  10
ATLANTA         59  76  58  80 / 100  40  10  10
BLAIRSVILLE     53  72  52  74 /  90  40  10  10
CARTERSVILLE    57  76  54  82 /  90  40  10  10
COLUMBUS        60  79  58  81 /  90  40  10  20
GAINESVILLE     57  74  56  79 / 100  40  10  10
MACON           61  77  56  82 / 100  50  20  10
ROME            56  76  51  83 /  70  20   5  10
PEACHTREE CITY  57  76  51  80 /  90  40  10  10
VIDALIA         63  78  60  81 /  80  60  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...39
LONG TERM....31
AVIATION...39
Hazardous weather outlook, Apr 28, 12:02 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT SUN APR 28 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1202 PM EDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO ISOLATED THUNDERSTORMS ARE LIKELY FOR MUCH OF NORTH
AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH DECENT INSTABILITY AND
MARGINAL SHEAR...THERE IS A CHANCE FOR SOME STRONG STORMS. THE
MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING AND HEAVY
RAIN. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 1.5 INCHES...ESPECIALLY ACROSS NORTH
GEORGIA...COULD PRODUCE SOME FLASH FLOODING THROUGH 8 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES ARE
POSSIBLE ACROSS NORTH GEORGIA WITH 0.5 TO 1.5 INCHES ACROSS CENTRAL
GEORGIA. THE LOWER AMOUNTS SHOULD EXTEND SOUTH. PLEASE CONTINUE
TO MONITOR THE FORECAST FOR FUTURE UPDATES AS ADJUSTMENTS MAY BE
MADE.

WHILE WEAK UPPER RIDGING WILL BUILD IN FOR TUESDAY AND THE SHORTWAVE
WILL NO LONGER BE AN INFLUENCING FACTOR...LINGERING MOISTURE AND
INSTABILITY WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS MAINLY ACROSS CENTRAL GEORGIA THROUGH THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Apr 28, 2:57 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT SUN APR 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             LAGRANGE                33.04N 85.03W
04/28/2013  E1.00 INCH       TROUP              GA   PUBLIC

            SEVERAL PUBLIC SOURCES REPORTED QUARTER TO GOLF BALL SIZE
            HAIL COVERING THE GROUND IN LAGRANGE.

&&

BELANGER
Special weather statement, Apr 28, 3:06 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT SUN APR 28 2013

GAZ067-281945-
306 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN MERIWETHER COUNTY UNTIL 345 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN THE LAGRANGE AREA MOVING EAST AT 20 MPH. THIS
STORM SHOULD MOVE INTO MERIWETHER COUNTY WITH IN THE NEXT 30
MINUTES.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MERIWETHER
COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE ODESSADALE...SAINT MARKS...LONE OAK...ROCKY MOUNT...
WOOSTER...LUTHERSVILLE...GAY AND GREENVILLE.

&&

LAT...LON 3321 8486 3323 8481 3323 8470 3322 8468
      3323 8466 3322 8465 3322 8462 3306 8455
      3298 8486 3308 8487
TIME...MOT...LOC 1905Z 249DEG 18KT 3305 8499
Local storm report, Apr 28, 3:44 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT SUN APR 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             2 SW COVINGTON          33.58N 83.88W
04/28/2013  E1.75 INCH       NEWTON             GA   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL SW OF COVINGTON.

&&

BELANGER
Special weather statement, Apr 28, 3:45 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SUN APR 28 2013

GAZ053-067-282015-
345 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MERIWETHER AND COWETA COUNTIES UNTIL 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LONE OAK...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MERIWETHER
AND COWETA COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE SAINT MARKS...LONE OAK...GRANTVILLE...
LUTHERSVILLE...ROCKY MOUNT...WOOSTER...ALVATON...HARALSON...
SHARPSBURG...SENOIA AND TURIN.

&&

LAT...LON 3322 8486 3339 8461 3336 8459 3333 8453
      3331 8452 3326 8450 3324 8451 3319 8450
      3305 8478 3315 8486
TIME...MOT...LOC 1945Z 236DEG 21KT 3317 8475
Special weather statement, Apr 28, 3:48 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT SUN APR 28 2013

GAZ058-059-282015-
348 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN BUTTS AND
JASPER COUNTIES UNTIL 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURTLE COVE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BUTTS AND
JASPER COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE TURTLE COVE...NORTH ALCOVY...EUDORA...MONTICELLO...
CALVIN...FARRAR AND SHADY DALE.

&&

LAT...LON 3332 8354 3325 8388 3338 8391 3340 8388
      3337 8386 3344 8382 3345 8377 3348 8373
      3348 8371 3350 8371 3349 8368 3351 8369
      3352 8368 3344 8353
TIME...MOT...LOC 1948Z 242DEG 26KT 3336 8380
Special weather statement, Apr 28, 3:49 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT SUN APR 28 2013

GAZ052-282015-
349 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HEARD COUNTY UNTIL 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TEXAS...MOVING NORTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD COUNTY...INCLUDING AREAS AROUND
GLENN...WARESVILLE...TEXAS...FRANKLIN...CENTRALHATCHEE...PLANT
WANSLEY AND CORINTH. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3343 8507 3343 8502 3328 8496 3328 8495
      3323 8494 3321 8498 3317 8508 3319 8510
      3316 8513 3314 8521 3318 8526 3325 8527
TIME...MOT...LOC 1949Z 235DEG 21KT 3322 8514

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:14 PM EDTSpecial Weather StatementFFCFloyd46 min
Apr 27, 10:52 PM EDTSpecial Weather StatementFFCHaralson, Polk38 min
Apr 28, 5:00 AM EDTSpecial Weather StatementFFCDade30 min
Apr 28, 9:28 AM EDTFlash Flood WatchFFCBanks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more11 hr
Apr 28, 11:18 AM EDTSpecial Weather StatementFFCMurray, Whitfield57 min
Apr 28, 12:55 PM EDTSpecial Weather StatementFFCCoweta35 min
Apr 28, 1:18 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more57 min
Apr 28, 1:25 PM EDTSpecial Weather StatementFFCCoweta, Fayette35 min
Apr 28, 1:55 PM EDTFlash Flood WarningFFCChattooga, Floyd6 hr
Apr 28, 2:27 PM EDTSpecial Weather StatementFFCTroup33 min
Apr 28, 2:39 PM EDTSpecial Weather StatementFFCHenry36 min
Apr 28, 2:40 PM EDTRiver Flood WarningFFCWhitfield72 hr
Apr 28, 2:43 PM EDTSpecial Weather StatementFFCHeard32 min
Apr 28, 2:48 PM EDTSevere Thunderstorm WarningFFCTroup42 min
Apr 28, 2:58 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale47 min
Apr 28, 3:06 PM EDTSpecial Weather StatementFFCMeriwether39 min
Apr 28, 3:09 PM EDTRiver Flood WarningFFCForsyth16 hr
Apr 28, 3:13 PM EDTTornado WarningFFCHenry, Newton32 min
Apr 28, 3:43 PM EDTSevere Thunderstorm WarningFFCNewton32 min
Apr 28, 3:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Apr 28, 3:48 PM EDTSpecial Weather StatementFFCJasper27 min
Apr 28, 3:49 PM EDTSpecial Weather StatementFFCHeard26 min
Apr 28, 4:19 PM EDTFlash Flood WarningFFCGilmer6 hr
Apr 28, 4:22 PM EDTSpecial Weather StatementFFCMeriwether38 min
Apr 28, 4:28 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Wilkes32 min
Apr 28, 4:32 PM EDTSpecial Weather StatementFFCGreene28 min
Apr 28, 4:41 PM EDTTornado WarningFFCGreene, Taliaferro, Wilkes49 min
Apr 28, 5:11 PM EDTRiver Flood WarningFFCDade20 hr
Apr 28, 5:18 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Apr 28, 5:22 PM EDTSevere Thunderstorm WarningFFCChattahoochee38 min
Apr 28, 5:24 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren, Wilkes51 min
Apr 28, 5:29 PM EDTSpecial Weather StatementFFCMonroe31 min
Apr 28, 5:31 PM EDTSpecial Weather StatementFFCPeach29 min
Apr 28, 5:33 PM EDTSpecial Weather StatementFFCWilcox27 min
Apr 28, 5:45 PM EDTSpecial Weather StatementFFCHancock30 min
Apr 28, 5:53 PM EDTAreal Flood WarningFFCMurray6 hr
Apr 28, 5:53 PM EDTSpecial Weather StatementFFCBibb37 min
Apr 28, 5:55 PM EDTSpecial Weather StatementFFCJones35 min
Apr 28, 5:59 PM EDTSpecial Weather StatementFFCHancock, Putnam31 min
Apr 28, 6:01 PM EDTSpecial Weather StatementFFCDodge29 min
Apr 28, 6:09 PM EDTSpecial Weather StatementFFCWarren36 min
Apr 28, 6:33 PM EDTSpecial Weather StatementFFCBaldwin, Jones27 min
Apr 28, 6:39 PM EDTSpecial Weather StatementFFCDodge, Laurens, Treutlen36 min
Apr 28, 6:54 PM EDTSpecial Weather StatementFFCBaldwin, Hancock36 min
Apr 28, 7:15 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler30 min
Apr 28, 7:39 PM EDTSpecial Weather StatementFFCMontgomery36 min
Apr 28, 7:40 PM EDTSpecial Weather StatementFFCGlascock35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.